Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Pointwise compactness on extreme points


Author: Surjit Singh Khurana
Journal: Proc. Amer. Math. Soc. 83 (1981), 347-348
MSC: Primary 46A55; Secondary 52A07
DOI: https://doi.org/10.1090/S0002-9939-1981-0624928-0
MathSciNet review: 624928
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that if $ X$ is a compact convex subset of a locally convex space $ E$, then the subset $ S$ of $ A$, the space of all affine, scalar-valued continuous functions on $ X$, which is uniformly bounded on $ X$ and relatively countably compact in the pointwise topology on $ {\text{ext}}(X)$, is relatively compact in the pointwise topology on $ X$.


References [Enhancements On Off] (What's this?)

  • [1] J. Bourgain and M. Talagrand, Compacité extrêmale, Proc. Amer. Math. Soc. 80 (1980), 68-70. MR 574510 (81h:46011)
  • [2] G. Choquet, Lectures on analysis, Benjamin, New York, 1969.
  • [3] J. D. Pryce, A device of R. J. Whitley's applied to pointwise compactness in function spaces, Proc. London Math. Soc. (3) 23 (1971), 532-546. MR 0296670 (45:5729)
  • [4] J. D. Pryce and D. H. Fremlin, Semi-extremal sets and measure representation, Proc. London Math. Soc. (3) 29 (1974), 502-520. MR 0365089 (51:1342)
  • [5] R. R. Phelps, Lectures on Choquet theorem, Van Nostrand, Princeton, N. J., 1966. MR 0193470 (33:1690)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46A55, 52A07

Retrieve articles in all journals with MSC: 46A55, 52A07


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0624928-0
Keywords: Convex sets, barycenters, extreme points, integral representation
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society